Parkinson's Movement
12,430 members11,047 posts

Electrical problem

I was having such terrible dyskinesia in my right foot my doc told me to increase my dose of amantidine from a half pill to a whole one. I now have this terrible problem speaking, and it may or may not be due to that. I can't get two or three words out before "shorting out." My speech comes out very choppy, with some words coming out as grunts or honks. Somehow it feels like an electrical problem, if that makes any sense. Holy Toledo, is it embarrassing! Has anyone ever experienced this?

16 Replies
oldestnewest

Just starting out with Sinemet Beckey. The dyskinesas are caused by the drugs. Voice probably. My heart goes out to you! Call me I'm in SF and happy to talk. Stephen 415-902-1502

2 likes
Reply

That is called aphasia and could be a sign that you might have had a mini stroke. See what dr neuro says. I hope it gets better for you.

1 like
Reply

Holy shizit! I sure hope not. She seems rather blithely unconcerned.

Reply

Yes, I have but Amantadine is a capsule.

Reply

Well, the ones I got are tiny pills, and trying to cut them in half to take that half-dose she prescribed has been a real job. Usually, what happens is I can salvage one half, but the other turns to crumbs.

1 like
Reply

I hear you. Thank you for the update on Amantadine.

Reply

Have you tried a pill splitter. My pwp has great success with one, even with small pills.

1 like
Reply

I have one, but it's about as effective as a decorative sword at this point. Time for a newer model!

Reply

My speech can be very choppy during certain times of my med cycle definitely attributed to my dyskinesia. I feel you on the pill cutting. I cut my c/l into quarters and I make a lot of dust.

Reply

If you think the increased amantadine is causing the problem why not try going back to the half dose to find out?

1 like
Reply

I'm amazed at how many of us cut pulls. Has anyone tried cutting a cr levodopa cardiopa? Does the pill work the same?

Reply

My CR levodopa 50/200 comes scored so this version can be cut, at any rate. But not crushed.

Reply

A while back I sent you a message about how to fix the dyskinesia in your foot. Tell your podiatrist you want to kill the nerve in your foot. You likely have a neuroma which by itself is not terrible but it will cause dyskinesia when taking sinemet. I had this too and I fixed it this way. It was very frustrating before I got it fixed.

1 like
Reply

I took amantadin .got a very swollen leg .did all the tests. my Dc told me he does not know. stoping the amantadine solved the promblem

Reply

Hi Becky, are you about the recently approved extended release amantidine? I am very sorry for your recent symptoms ma'am, my wife is having the same w/sinemet; she is unable to speak, swallow and is having terrible dyskinesia. Do you have any tremors Becky?

Reply

Yes, I'm tremor-dominant. I saw my neuro (she heads up the movement disorder fellowship program at UCSF) yesterday, and she said my problem was not the result of PD or PD meds, but rather, anxiety. I don't buy it because when I first started having a tremor late in 2011, I saw another neuro, who didn't think I had PD, but prescribed Sinemet and Amantidine, and I got this same response! That doctor told me to quit both meds immediately, and sure enough, the reaction went away.

Does your wife take the extended release Amantidine? I take the "regular" kind. I find it stops the dyskinesia cold. But that choppy speech thing came back. I feel like I'm swallowing a couple syllables from every word, and sometimes I get "stuck in neutral," and can't get any words out.

Reply

You may also like...